MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT; HIP, PROSTHESIS

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT; HIP, PROSTHESIS
Model Number N/A
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog number:00771101000 lot number: 61963088 brand name: femoral stem, catalog number:00620205022 lot number: 61977279 brand name: tm modular cup, catalog number:00631005032 lot number: 61970773 brand name: acetabular liner.Multiple reports were submitted along with this report 0002648920-2021-00069, 0001822565-2021-00903.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to pain, elevated ion levels, adverse location tissue reaction (altr) and bone loss at the posterior proximal femur approximately 7 years post implantation.During the revision procedure, the surgeon noted corrosion around the trunnion and in the femoral head.The femoral head was removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was revised due to pain and elevated metal ions.Corrosion was found at the neck head junction on the trunnion, with evidence of altr and loss of all cancellous bone in the posterior proximal femur.Additionally, there was thick, dark bloody fluid in the capsule.Good ingrowth was found and attempts to extract the component were unsuccessful so the implant was not removed.The acetabular component was well ingrown and the polyethylene was in good shape without staining or wear.Only the head was replaced, the stem, liner, and shell were left intact.The head was replaced with a new zimmer biomet device.The pathology report for the gross analysis of the head found synovitis, but was negative for acute inflammation and features of alval were not seen.Patient continues to experience ongoing hip pain.Reported event was confirmed by review of medical records provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Root cause could not be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD STERILE PRODUCT
Common Device Name
HIP, PROSTHESIS
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11604273
Report Number0002648920-2021-00069
Device Sequence Number4139052
Product Code LPH
UDI-Device Identifier00889024144675
UDI-Public(01)00889024144675(17)131221(10)61947585
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberN/A
Device Catalogue Number00801803202
Device Lot Number61947585
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;